MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR
Model Number WA69410M
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that while reprocessing her olympus hicura jaws insert, it was discovered that the distal tip was detaching in small threads.There was no patient involvement reported as a result of this event.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to the frequency of use/reprocessing.It was further noted that according to product specifications, the jaws insert is designed for 1 year or 50 reprocessing cycles.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer confirmed the device was cleaned seventy times with dr.Veigert neodisher mediclean forte and rinsed with dr.Veigert neodisher 2.

Brand Name
JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR
Common Device Name
INSERT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17690246
Report Number9610773-2023-02467
Device Sequence Number6435228
Product Code GEI
UDI-Device Identifier04042761079976
UDI-Public04042761079976
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69410M
Device Lot Number21802-0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown